Drugs have helped prevent and treat many health issues, nevertheless, some of them may cause more damage than good. That might be the case with the prescription painkiller tramadol, the use of which is suspected to have fatal consequences in some cases. As Northern Ireland’s top pathologist warns, this popular painkiller, which thousands of people take on a daily basis, is in fact causing more deaths than any other drug, even more than cocaine and heroin do.
As with any other drug, its correct use is essential in order to provide the desired effects and avoid any side effects. However, provided that you do not take this painkiller properly, it may cause immense damage. The drug interacts with other drugs and alcohol, so users should never take it in combination with any of these.
As many as 33 deaths associated with tramadol use were recorded in Northern Ireland just within the previous year.
Sadly, a young 16-year-old girl as well as a pensioner in his 70s were among the victims.
“I don’t think that people realize how potentially risky taking tramadol is. I think it’s because it’s a prescription drug – people assume it’s safe” – Prof. Jack Crane, State Pathologist for Northern Ireland, says.
Tramadol is an opiate-based painkiller which is used to treat moderate or severe pain. According to experts, it should be available only on prescription and it was actually reclassified in 2014, making it an illegal Class C drug without prescription.
Nevertheless, anti-drug campaigners claim that an increasing number of people use the black market to get the drugs they need.
Professor Jack Crane has issued a warning against the use of this drug due to the fatal consequences it may cause. He claims that even a greater number of people will suffer death if no urgent action is taken immediately. Also, he is calling for more severe measures to restrict the illegal market.
In addition, Prof. Crane urges that tramadol be upgraded again, this time to Class A.
If you or anyone you know uses this painkiller, we urge you to consult your doctor about whether to continue its use or replace it with another one.
The Health Awareness
The Health Awareness